Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 21, 2006, 4:17 AM CDT for 7 counties in North Dakota. It took effect at Jun 21, 2006, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 4:17 AM CDT (09:17 UTC)
- In effect from
- Jun 21, 2006, 10:00 AM CDT
- Expired
- Jun 21, 2006, 3:48 PM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3415 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 210917 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 417 AM CDT WED JUN 21 2006 ...STRONG WINDS EXPECTED OVER THE DEVILS LAKE BASIN TODAY... .DEEP LOW PRESSURE OVER SOUTHERN CANADA WILL BRING STRONG WEST WINDS TO THE REGION TODAY. STRONGEST WINDS WILL BE OVER THE DEVILS LAKE BASIN WHERE WINDS WILL INCREASE TO 25 TO 40 MPH THIS MORNING AND CONTINUE THROUGH THE DAY. WINDS WILL GRADUALLY DIMINISH THIS EVENING. NDZ006-007-014-015-024-026-054-212100- /O.NEW.KFGF.WI.Y.0005.060621T1500Z-060621T2100Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 417 AM CDT WED JUN 21 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH THIS MORNING AND CONTINUE DURING THE DAY. WINDS WILL GRADUALLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VOELKER
1 follow-up statement
000 WWUS73 KFGF 212048 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 348 PM CDT WED JUN 21 2006 ...WINDS ARE DECREASING... NDZ006-007-014-015-024-026-054-212200- /O.CAN.KFGF.WI.Y.0005.000000T0000Z-060621T2100Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 348 PM CDT WED JUN 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL VERY GRADUALLY DECREASE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. $$ GV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 21, 2:30 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 21, 2:30 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 AM CDT WED JUN 21 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES...TEMPERATURES AND WIND FOR TODAY. MODELS IN PRETTY GOOD AGREEMENT AND WILL USE BLEND FOR FORECAST. IN THE NEAR TERM A COUPLE AREAS OF CONVECTION TO WATCH. RIBBON OF INSTABILITY AND ML CAPES OF 500-1000J CURRENTLY OVER VALLEY REGION WITH ISOLD T DEVELOPING IN ABOVE ZONE. ALSO ISOLD T ALONG ND/SD BORDER. THIS ALL IN RESPONSE TO MID LEVEL SHEAR AXIS AND NOSE OF UPPER LEVEL JET MAX WHICH SHIFTS ACROSS FA REMAINDER OF TONIGHT AND MORNING. LOW LEVEL JET NIL AND SOUTHERN BAND WEAKENING SO WILL MONITOR TRENDS HOWEVER MAY NEED TO INSERT SOME ISOLD T MENTION FOR EARLY AM...PRIMARILY OVER FAR SE ND INTO NW MN. FOR REMAINDER OF DAY MID LEVEL SHEAR AXIS TO SWING THROUGH FIRST HALF OF DAY. MAIN PUSH OF COLD ADVECTION THROUGH FA BY 18Z. IN WAKE OF SHORTWAVE DEEPER LAYERED RH DROPS FROM NW-SE THROUGH MAINLY N 2/3 OF FA HANDLED WELL IN THE EARLY GOING BY BOTH MODELS. MID/UPPER SUPPORT NOT VERY IMPRESSIVE HOWEVER WITH NAM/WRF SLIGHTLY MORE UNSTABLE WILL KEEP SLIGHT T CHANCES GOING ACROSS N HALF AHEAD OF SECONDARY BOUNDARY. MOST SOLAR TODAY ACROSS FAR SOUTH FOR WARMEST TEMPERATURES AND WESTERLY DOWNSLOPE FLOW SHOULD HELP TEMPERATURE RECOVER. FARTHER NORTH COLUMN COOLER AND MORE CLOUDS WILL HOLD TEMPERATURES DOWN. WIND LOOKS TO BE ANOTHER ISSUE FOR THE DAY. UNIDIRECTIONAL W/NW FLOW WITH MIX LAYER TO 800-850MB. 20-30KTS TO MIX DOWN WITH SLIGHTLY HIGHER AMOUNTS OVER NW FA (DVL BASIN). WITH HIGHER ELEVATION AND STRONGER WINDS ALOFT THIS AREA TO MIX DOWN WILL ISSUE WIND ADVISORY MAINLY FOR DVL BASIN AND ADJACENT AREAS. ALSO WANT SOME HEIGHTENED AWARENESS FOR LAKE AREA INTERESTS. SECONDARY COLD FRONT DROPS THROUGH TONIGHT. MODELS DIFFER SLIGHTLY WITH ASSOCIATED MID LEVBL IMPULSE HOWEVER WILL KEEP PCPN CHANCES INTO THE EVENING ACROSS THE NORTH. COLUMN COOLS RATHER SIGNIFICANTLY HOWEVER CLOUD COVER ALONG BARCLINIC RIBBON MAY KEEP TEMPERATURES FROM GETTING TOO FAR PAST 50. REGION TRANSITIONS TO NW FLOW PATTERN TO FINISH OFF WORK WEEK. SURFACE PATTERN DIFFUSE THU HOWEVER WITH COOLER COLUMN...LOW CONVECTIVE TEMPERATURES AND MOIST LAYER WILL SEE CLOUDS AND COOLER TEMPERATURES ACROSS THE FA. TIMING AND WEAKENSS OF IMPULSES DROPPING THROUGH FLOW LATE IN WORK WEEK WILL PREVENT ADDING ANY PCPN CHANCES. TEMPERATURES THROUGH COLUMN DO RECOVER IN RETURN FLOW SO READINGS SHOULD GET BACK CLOSER TO AVERAGE. WILL KEEP PCPN CHANCES FOR LATE FRIDAY INTO SATURDAY WITH PASSING SHORTWAVE AND ASSOCIATED SURFACE BOUNDARY. PERSISTENT NW FLOW PATTERN INTO NEXT WEEK AND TIMING OF WEAK WAVES WILL MAKE CONFIDENCE TOO LOW TO ADD ANY POPS NEXT WEEK. TEMPERATURES LOOK TO BE CLOSE TO AVERAGE THROUGH PERIOD. AS A RESULT NO BIG CHANGES PLANNED TO LONG RANGE. .AVIATION... INCREASING CLOUDS FROM NW TO SE TODAY SHOULD PRIMARILY BE VFR WITH MVFR CIGS IN ANY SHRA/ISOLD TSRA THIS AFTERNOON INTO THE EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND ADVISORY FOR DVL BASIN TODAY. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 20, 5:32 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 532 AM CDT TUE JUN 20 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 532 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW PRESSURE WHICH WILL MOVE INTO EASTERN NORTH DAKOTA LATE THIS AFTERNON AND INTO NORTHWEST MINNESOTA THIS EVENING. THUNDERSTORMS WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.